Alert archive / Tennessee / River Flood Advisories in 2014

River Flood Advisory 25, NWS Nashville, TN

April 28, 2014Hickman County, Tennessee

NWS Nashville, TN issued this river flood advisory at Apr 28, 2014, 12:42 PM CDT for Hickman County, Tennessee. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2014, 12:42 PM CDT (17:42 UTC)
Expired
Apr 29, 2014, 7:00 AM CDT
In force
18 hr
Issued by
NWS Nashville, TN

County Hickman County, TN

The radar

The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Piney River near Vernon (VERT1). The gauge peaked at 16.55 ft at Apr 29, 2014, 3:00 AM CDT.

actionminormoderate510152004/2804/2904/30
Action stage
10 ft
Minor stage
14 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03602500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 28, 12:41 PM CDT, 1 minute earlier.

Area forecast discussion, Apr 28, 12:41 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1241 PM CDT MON APR 28 2014

.UPDATE...FOR 18Z AVIATION FORECAST

&&

.AVIATION...
...SEVERE WEATHER THREAT THIS AFTERNOON THROUGH MID EVENING...

POOR FLYING WEATHER ACROSS MIDDLE TENNESSEE THIS AFTERNOON AND
THROUGH MUCH OF TONIGHT DUE TO THE SEVERE WEATHER THREAT. 125 KNOT
UPPER JET JUST NOW NOSING ACROSS SOUTHERN ARKANSAS AND INTO NORTHERN
MISSISSIPPI ALONG WITH SURFACE HEATING WILL INCREASE THE THREAT AS
WE GO THROUGH THE AFTERNOON MAINLY IN THE FORM OF DISCRETE SUPERCELLS.
BEST TORNADO THREAT DURING AFTERNOON APPEARS TO BE SOUTHERN THIRD
OF MIDDLE TENNESSEE. TIMING IS SOMEWHAT DIFFICULT AS DISCRETE SUPERCELLS
COULD FORM AT ANY TIME BUT AM KEEPING A KEEN EYE ON NORTH MISSISSIPPI
AS IT WILL BE THOSE STORMS THAT RACE NORTHEASTWARD AND POSE THE GREATEST
THREAT FOR TORNADOES.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 11 PM CDT THIS EVENING FOR TNZ005>011-
023>034-056>066-075-077>080-093>095.

&&

BOYD
01
Hazardous weather outlook, Apr 28, 9:23 AM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
923 AM CDT MON APR 28 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-291015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
923 AM CDT MON APR 28 2014

...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED IN MIDDLE
TENNESSEE TODAY AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

SEVERE WEATHER CHANCES WILL INCREASE TODAY AND TONIGHT FOR ALL OF
MIDDLE TENNESSEE...BUT THE MAIN AREA OF FOCUS WILL BE SOUTH OF
INTERSTATE 40 AND WEST OF INTERSTATE 65...WHERE SUPERCELL
THUNDERSTORMS WILL BE MOST LIKELY. THE DEVELOPMENT OF SUPERCELL
THUNDERSTORMS MEANS THE POTENTIAL FOR STRONG LONG TRACK
TORNADOES...AS WELL AS LARGE HAIL AND LOCALIZED FLASH FLOODING.
THE GREATEST CHANCE FOR TORNADOES WILL BE THIS AFTERNOON AND THIS
EVENING...MAINLY AFTER 4 PM.

HEAVY RAINFALL TODAY AND TONIGHT WILL LEAD TO WIDESPREAD 2 TO 4 INCH
AMOUNTS...WITH LOCALLY HIGHER RAINFALL AMOUNTS OF UP TO 6 INCHES
POSSIBLE. WITH THIS MUCH RAIN...FLASH FLOODING WILL BE A THREAT
TODAY AND TONIGHT...AND THUS A FLASH FLOOD WATCH IS IN EFFECT UNTIL
11PM FOR ALL OF MIDDLE TENNESSEE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ON TUESDAY OVER MOST OF
THE MID STATE...ESPECIALLY DURING THE AFTERNOON AS A COLD FRONT
PASSES OVER THE AREA. DAMAGING STRAIGHT LINE WINDS AND HAIL WILL BE
THE MAIN THREATS.

IN ADDITION TO THE SEVERE WEATHER...FLOODING WILL CONTINUE TO BE A
THREAT THROUGH TUESDAY. WITH ANY ADDITIONAL HEAVY RAIN
TUESDAY...FLASH FLOODING WILL CONTINUE TO BE POSSIBLE AS WELL AS
RIVER AND STREAM FLOODING LIKELY.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS WILL BE NEEDED THROUGHOUT THIS
ACTIVE PERIOD. A FULL AMATEUR RADIO ACTIVATION IS LIKELY THIS
AFTERNOON AND TONIGHT.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

AL

In the hours before

Local storm report, Apr 28, 10:25 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1025 AM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 AM     FLASH FLOOD      HOHENWALD               35.55N  87.56W
04/28/2014                   LEWIS              TN   FIRE DEPT/RESCUE

            FLASH FLOODING REPORTED ON WILDCAT BRANCH ROAD. WATER
            RESCUE OF A DRIVER UNDERWAY.

&&

EVENT NUMBER OHX1400305

TJ
Local storm report, Apr 28, 11:11 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1111 AM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 AM     FLASH FLOOD      10 W COLUMBIA           35.62N  87.23W
04/28/2014                   MAURY              TN   EMERGENCY MNGR

            FLOODING IN HAMPSHIRE REPORTED BY THE EMERGENCY
            MANAGER...WATER AROUND HOUSES AND HIGHWAY 412 IS WASHED
            OUT IN THE AREA.

&&

EVENT NUMBER OHX1400306

LAROSA
Local storm report, Apr 28, 11:31 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1131 AM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     FLASH FLOOD      7 WNW MOUNT PLEASANT    35.60N  87.29W
04/28/2014                   MAURY              TN   LAW ENFORCEMENT

            WATER RESCUE AT THE INTERSECTION OF HWY 166 N AND
            HAMPSHIRE PIKE

&&

EVENT NUMBER OHX1400307

AL
Local storm report, Apr 28, 12:01 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1201 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 AM     FLASH FLOOD      LEIPERS FORK            35.90N  87.00W
04/28/2014                   WILLIAMSON         TN   TWITTER

            FLOYD ROAD WAS FLOODED ALONG LIEPERS CREEK.

&&

EVENT NUMBER OHX1400308

TJ
Local storm report, Apr 28, 12:24 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1224 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     FLASH FLOOD      1 NW FRANKLIN           35.94N  86.85W
04/28/2014                   WILLIAMSON         TN   AMATEUR RADIO

            WATER OVER DEL RIO PIKE AND CARLISLE RD WAS REPORTED.
            TWO-THIRDS OF ROADWAY BLOCKED BY WATER.

&&

EVENT NUMBER OHX1400309

LAROSA
Local storm report, Apr 28, 12:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1230 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     HAIL             SPARTA                  35.93N  85.47W
04/28/2014  E1.00 INCH       WHITE              TN   EMERGENCY MNGR

            REPORTED IN SPARTA.

&&

EVENT NUMBER OHX1400310

TJ

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 5:38 AM CDTSpecial Weather StatementOHXMacon22 min
Apr 28, 5:42 AM CDTSpecial Weather StatementOHXCheatham, Dickson, Robertson33 min
Apr 28, 6:08 AM CDTSpecial Weather StatementOHXDavidson, Macon, Sumner, Trousdale52 min
Apr 28, 6:40 AM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner35 min
Apr 28, 7:02 AM CDTSpecial Weather StatementOHXWilson43 min
Apr 28, 7:34 AM CDTSpecial Weather StatementOHXWilliamson41 min
Apr 28, 7:53 AM CDTSpecial Weather StatementOHXClay37 min
Apr 28, 7:54 AM CDTFlash Flood WatchOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more35 hr
Apr 28, 8:44 AM CDTSpecial Weather StatementOHXHouston, Humphreys46 min
Apr 28, 8:59 AM CDTAreal Flood AdvisoryOHXHickman, Lewis, Maury, Perry, Wayne, Williamson6 hr
Apr 28, 9:21 AM CDTFlash Flood WarningOHXCheatham, Dickson, Hickman, Lewis, Perry, Wayne and 1 more5 hr
Apr 28, 10:38 AM CDTFlash Flood WarningOHXMaury, Williamson3 hr
Apr 28, 10:39 AM CDTFlash Flood WarningOHXMaury, Williamson3 hr
Apr 28, 11:21 AM CDTFlash Flood WarningOHXHumphreys4 hr
Apr 28, 11:22 AM CDTRiver Flood AdvisoryOHXDavidson3 hr
Apr 28, 11:31 AM CDTAreal Flood AdvisoryOHXDavidson, Williamson4 hr
Apr 28, 12:09 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, Van Buren, Warren, White36 min
Apr 28, 12:32 PM CDTTornado WarningOHXCumberland, Fentress, Putnam, White28 min
Apr 28, 12:58 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress32 min
Apr 28, 1:25 PM CDTAreal Flood WarningOHXMaury, Williamson3 hr
Apr 28, 2:44 PM CDTSpecial Weather StatementOHXCheatham, Dickson, Hickman, Humphreys, Montgomery, Perry46 min
Apr 28, 3:06 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Humphreys, Montgomery39 min
Apr 28, 3:54 PM CDTSpecial Weather StatementOHXMaury36 min
Apr 28, 4:00 PM CDTSpecial Weather StatementOHXLewis, Perry, Wayne30 min
Apr 28, 4:43 PM CDTSpecial Weather StatementOHXLawrence32 min
Apr 28, 4:49 PM CDTRiver Flood WarningOHXCheatham32 hr
Apr 28, 5:41 PM CDTSpecial Weather StatementOHXCheatham, Robertson49 min
Apr 28, 5:54 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner36 min
Apr 28, 5:58 PM CDTRiver Flood AdvisoryOHXHickman3 hr
Apr 28, 5:58 PM CDTRiver Flood AdvisoryOHXPerry3 hr

Nearby

River Flood Advisories in Tennessee, 2014Every river flood advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.